{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,4,28]],"date-time":"2026-04-28T23:46:21Z","timestamp":1777419981276,"version":"3.51.4"},"reference-count":11,"publisher":"SAGE Publications","issue":"1","license":[{"start":{"date-parts":[[2013,1,1]],"date-time":"2013-01-01T00:00:00Z","timestamp":1356998400000},"content-version":"tdm","delay-in-days":0,"URL":"https:\/\/journals.sagepub.com\/page\/policies\/text-and-data-mining-license"}],"content-domain":{"domain":["journals.sagepub.com"],"crossmark-restriction":true},"short-container-title":["Ann Pharmacother"],"published-print":{"date-parts":[[2013,1]]},"abstract":"<jats:sec>\n                    <jats:title>OBJECTIVE<\/jats:title>\n                    <jats:p>To report a case of erythematous rash induced by romiplostim administration in a patient with autoimmune lymphoproliferative syndrome (ALPS).<\/jats:p>\n                  <\/jats:sec>\n                  <jats:sec>\n                    <jats:title>CASE SUMMARY<\/jats:title>\n                    <jats:p>\n                      A 19-year-old female with ALPS-related thrombocytopenia (platelet count 4 \u00d7 10\n                      <jats:sup>3<\/jats:sup>\n                      \/\u03bcL) successfully treated with romiplostim 500 \u03bcg weekly for 9 months presented with a grade 3 maculopapular rash. Symptoms on presentation included purpuric, erythematous pustules confined to the trunk following romiplostim administration the previous day. A punch biopsy of skin from the patient's right lower abdomen revealed perivascular chronic inflammation with numerous eosinophils consistent with drug reaction. The patient had received romiplostim 500 \u03bcg weekly with no other reports of rash until this time. Romiplostim was discontinued, the patient was monitored, and the rash resolved within 1 week. Romiplostim was then restarted at 200 \u03bcg weekly. The patient has achieved platelet normalization at a current romiplostim dose of 250 \u03bcg weekly with no further adverse reactions.\n                    <\/jats:p>\n                  <\/jats:sec>\n                  <jats:sec>\n                    <jats:title>DISCUSSION<\/jats:title>\n                    <jats:p>ALPS is a rare autoimmune disorder with approximately 500 known cases worldwide. Pharmacotherapy for ALPS patients generally targets autoimmune cytopenias associated with the disorder. When standard therapies for ALPS-related cytopenias fail, clinicians are often forced to consider novel treatment options. Our patient had ALPS-related thrombocytopenia that was treated with romiplostim, which resulted in grade 3 maculopapular rash after almost 1 year of treatment. The likelihood that this patient's erythematous rash was due to romiplostim administration was determined to be possible based on the Naranjo probability scale. The reaction was reported to the drug manufacturer and to the Food and Drug Administration's MedWatch program.<\/jats:p>\n                  <\/jats:sec>\n                  <jats:sec>\n                    <jats:title>CONCLUSIONS<\/jats:title>\n                    <jats:p>This is the first documented case, to our knowledge, of severe maculopapular rash occurring less than 24 hours after romiplostim administration for treatment of ALPS-related chronic thrombocytopenia. Rash has been reported as an adverse event of romiplostim therapy at higher doses (750 \u03bcg), but not at a dose of 500 \u03bcg. This report also describes successful rechallenge of romiplostim after resolution of the rash.<\/jats:p>\n                  <\/jats:sec>","DOI":"10.1345\/aph.1r361","type":"journal-article","created":{"date-parts":[[2013,1,9]],"date-time":"2013-01-09T09:00:01Z","timestamp":1357722001000},"page":"e7-e7","update-policy":"https:\/\/doi.org\/10.1177\/sage-journals-update-policy","source":"Crossref","is-referenced-by-count":4,"title":["Erythematous Rash Following Romiplostim Administration in a Patient with Autoimmune Lymphoproliferative Syndrome"],"prefix":"10.1177","volume":"47","author":[{"given":"Lisa","family":"Biondo","sequence":"first","affiliation":[{"name":"Lisa Biondo PharmD BCPS, Clinical Specialist Pediatric Hematology\/Oncology, Department of Pharmaceutical Services, West Virginia University Hospitals, Morgantown, WV"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Megan","family":"Bodge","sequence":"additional","affiliation":[{"name":"Megan Bodge PharmD, PGY-1 Pharmacy Practice Resident, Department of Pharmaceutical Services, West Virginia University Hospitals"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Stephan R","family":"Paul","sequence":"additional","affiliation":[{"name":"Stephan R Paul MD, Professor, Pediatric Hematology\/Oncology, Robert C. Byrd Health Sciences Center, Morgantown"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"179","published-online":{"date-parts":[[2013,1,8]]},"reference":[{"key":"bibr1-aph.1R361","doi-asserted-by":"publisher","DOI":"10.1182\/blood-2011-07-325217"},{"key":"bibr2-aph.1R361","doi-asserted-by":"publisher","DOI":"10.1111\/j.1365-2141.2009.07991.x"},{"key":"bibr3-aph.1R361","doi-asserted-by":"publisher","DOI":"10.1111\/j.1600-0609.2011.01617.x"},{"key":"bibr4-aph.1R361","doi-asserted-by":"publisher","DOI":"10.1159\/000084762"},{"key":"bibr5-aph.1R361","doi-asserted-by":"publisher","DOI":"10.1016\/j.autrev.2010.02.007"},{"key":"bibr6-aph.1R361","doi-asserted-by":"publisher","DOI":"10.1146\/annurev.med.60.042307.181154"},{"key":"bibr7-aph.1R361","volume-title":"Lexi-Drugs [online database]","year":"2012"},{"key":"bibr8-aph.1R361","doi-asserted-by":"publisher","DOI":"10.1053\/j.seminhematol.2010.03.002"},{"key":"bibr9-aph.1R361","doi-asserted-by":"publisher","DOI":"10.1182\/blood-2010-03-274753"},{"key":"bibr10-aph.1R361","unstructured":"10 FDAble. Search FDA adverse events databases. [Updated 2012]. http:\/\/www.fdable.com\/ (accessed 2012 Jan 18)."},{"key":"bibr11-aph.1R361","doi-asserted-by":"publisher","DOI":"10.1038\/clpt.1981.154"}],"container-title":["Annals of Pharmacotherapy"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/journals.sagepub.com\/doi\/pdf\/10.1345\/aph.1R361","content-type":"application\/pdf","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/journals.sagepub.com\/doi\/full-xml\/10.1345\/aph.1R361","content-type":"application\/xml","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/journals.sagepub.com\/doi\/pdf\/10.1345\/aph.1R361","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,4,28]],"date-time":"2026-04-28T11:12:12Z","timestamp":1777374732000},"score":1,"resource":{"primary":{"URL":"https:\/\/journals.sagepub.com\/doi\/10.1345\/aph.1R361"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2013,1]]},"references-count":11,"journal-issue":{"issue":"1","published-print":{"date-parts":[[2013,1]]}},"alternative-id":["10.1345\/aph.1R361"],"URL":"https:\/\/doi.org\/10.1345\/aph.1r361","relation":{},"ISSN":["1060-0280","1542-6270"],"issn-type":[{"value":"1060-0280","type":"print"},{"value":"1542-6270","type":"electronic"}],"subject":[],"published":{"date-parts":[[2013,1]]}}}